Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 30, 2021, 11:27 PM EDT for Suffolk County, New York. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 11:27 PM EDT (03:27 UTC)
- Expired
- Jul 1, 2021, 1:00 AM EDT
- In force
- 93 min
- Issued by
- NWS New York, NY
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 43 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
841
WWUS81 KOKX 010327
SPSOKX
Special Weather Statement
National Weather Service New York NY
1127 PM EDT Wed Jun 30 2021
NYZ078>081-010500-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-Northeast
Suffolk-
1127 PM EDT Wed Jun 30 2021
...A LINE OF THUNDERSTORMS WILL AFFECT EASTERN SUFFOLK COUNTY...
At 1127 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Rocky Point to near Davis Park. Movement
was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Middle Island and Rocky Point around 1130 PM EDT.
Brookhaven National Laboratory around 1135 PM EDT.
Manorville and Wading River around 1140 PM EDT.
Calverton around 1145 PM EDT.
Riverhead around 1155 PM EDT.
Mattituck around 1205 AM EDT.
Shinnecock Hills and Peconic around 1215 AM EDT.
Southold and Southampton around 1220 AM EDT.
Noyack and Shelter Island around 1225 AM EDT.
Sag Harbor and Bridgehampton around 1230 AM EDT.
East Hampton around 1240 AM EDT.
Gardiners Island around 1255 AM EDT.
LAT...LON 4102 7191 4065 7308 4073 7295 4071 7306
4071 7307 4099 7300 4100 7264 4112 7241
4117 7217 4110 7229 4105 7225 4108 7216
4104 7212 4114 7213 4114 7212 4110 7206
4101 7209 4108 7190
TIME...MOT...LOC 0327Z 265DEG 27KT 4095 7293 4060 7302
$$
NVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 30, 11:03 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 30, 11:03 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service New York NY
1103 PM EDT Wed Jun 30 2021
.SYNOPSIS...
A cold front will continue to approach tonight and pass on
Thursday. A cold front slowly moves through Friday and remains
just south of the area on Saturday. An upper level disturbance
remains over the area for Sunday. Another cold front approaches
towards the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Numerous to scattered showers across the region will eventually
diminish overnight. Scattered thunderstorms now across mainly
Long Island. The convection is moving eastward at around 25 to
35 mph. The convection will gradually lower in coverage
overnight from north to south with just isolated coverage
expected late into very early Thursday morning. Convection may
present some gusty winds and brief heavy rain but severe
potential diminished. The earlier severe thunderstorm watch was
allowed to expire back at 10PM.
Temperatures are expected to be generally in the upper 60s to
mid 70s with dewpoints in the upper 60s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A lull in the activity is possible in the mrng, then additional
shwrs and tstms should develop during the day with good upr lvl
support and the cold front moving thru. A ribbon of pwats abv 2
inches so there remains a low flash flood threat. Timing of the
bulk of the activity looks to be after 15Z attm. The model
agreement is not ideal in this fcst period, but the overall
pattern is high confidence. There is the suggestion that a wave
of low press develops and impacts the area by Thu ngt. This
could enhance rainfall. Overall, likely pops thru the period
with locally hvy rain wording used. The flood threat has been
maintained in the hwo for now.
The heat will subside on Thu with highs only in the 80s.
Perhaps a few upr 70s nwrn areas.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The long term will be rather unsettled with a slow moving cold front
moving through on Friday that will then remain nearby to our south
for Saturday. Weak waves of low pressure will form along the
boundary and head northeast, affecting the area through the first
half of the weekend. Thereafter, the associated upper level low and
long wave trough will move through on Sunday. Zonal flow is
reestablished for late Monday, with another front approaching toward
the middle of next week.
This far out, there remains uncertainty with exactly where any low
pressures develop with the front, and with the strength and
intensity of the upper level features. However, the weekend does not
appear to be a total washout, especially with the upper level low,
which would lean towards diurnally forced convection.
As for temperatures, expect below normal readings for Saturday with
some cold air advection on a north to northeast flow. Additionally,
more clouds than sun will limit heating. Highs will only be in the
lower to middle 70s for much of the forecast area. Thereafter, we
start a warming trend through the middle of the week where the area
will be above normal with highs in the upper 80s to around 90.
Conditions become noticeably more humid Tuesday as a southerly flow
sets up.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A cold front slowly approaches from the north and west through the
TAF period.
Thunderstorms outside of KISP are minimal coverage through the
rest of tonight. KISP will have some thunderstorms before
midnight. Otherwise shower activity at other terminals will
eventually diminish overnight. Another round of showers and
thunderstorms is expected for Thursday afternoon into Thursday
night.
Some stronger gusty winds will be possible with the thunderstorms as
well as associated outflow boundaries. Otherwise, winds will be SW-W
near 5-10 kt tonight.
Mainly VFR conditions are expected through the TAF period. There
will be potential for MVFR to possibly IFR conditions at times
within showers and thunderstorms. Some patchy fog will be possible
near KGON overnight into early Thursday morning.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of thunderstorms and MVFR could be 2-4 hours off.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Thursday Night...Periods of showers and thunderstorms with
MVFR or lower at times.
.Friday...Showers likely, mainly during the day and into early
evening. Isolated thunderstorms during the afternoon into early
evening. MVFR or lower possible at times.
.Saturday...MVFR or lower possible. A chance of showers.
.Sunday...Mainly VFR. A chance of showers. An isolated thunderstorm
possible.
.Monday...Mainly VFR. Slight chance of showers and thunderstorms N
and W of NYC.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Winds and seas will be close to SCA lvls on the ocean thru Thu
ngt. Waves were running slightly blw guidance on the ocean this
aftn, so kept conditions blw sca lvls tngt. Thu is again close,
with perhaps a better chance Thu ngt as possible low press
builds seas.
Winds should remain below 25 kt through the long term.
Waves should remain below 5 ft for much of the long term, except
perhaps Saturday into Saturday night for the ocean waters as weak
areas of low pressure move along a frontal boundary to our south.
A brief period of 5 ft seas is also possible Monday.
&&
.HYDROLOGY...
A slow moving cold front will bring numerous downpours and
embedded thunderstorms Thursday afternoon and night. Training of
this activity will bring potential for localized to scattered
areas of flash flooding, although exact axis will have to be
refined over the next 24 hours. A widespread 1-3 inch rainfall
is possible across the area with localized higher amounts.
&&
.TIDES/COASTAL FLOODING...
There is a moderate rip current risk at the ocean beaches for
Today and Thursday due to a 3 to 4 ft wind wave.
There is potential for the risk to increase to high late this
afternoon into early evening as southerly winds and wind wave
activity briefly increase.
&&
.CLIMATE...
6/30 Record Max Temperatures
BDR 94/1959
ISP 93/2012
LGA 97/1964
JFK 99/1964
NYC 99/1964
EWR 99/1964
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JMC/JP
NEAR TERM...JMC/JM/JP
SHORT TERM...JMC
LONG TERM...JP
AVIATION...JM
MARINE...JMC/JP
HYDROLOGY...JMC/JP
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jun 30, 10:38 PM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1038 PM EDT Wed Jun 30 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-020245- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 1038 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-020245- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1038 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 30, 10:45 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service New York NY
1045 PM EDT Wed Jun 30 2021
NYZ078-080-010330-
Southwest Suffolk-Northwest Suffolk-
1045 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK COUNTY...
At 1045 PM EDT, a strong thunderstorm was located over Deer Park,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Islip, Brentwood, Commack, Huntington Station, Centereach, Deer Park,
Lindenhurst, Medford, Hauppauge, Ronkonkoma, Huntington, Stony Brook,
Babylon, Patchogue and Port Jefferson.
This includes the following New York State COVID tent site
SUNY Stony Brook.
LAT...LON 4088 7347 4097 7340 4094 7334 4095 7329
4092 7322 4093 7317 4098 7317 4098 7304
4073 7291 4072 7296 4073 7295 4074 7301
4072 7303 4069 7315 4070 7320 4068 7326
4068 7332 4067 7332 4065 7342
TIME...MOT...LOC 0245Z 255DEG 21KT 4076 7336
MWLocal storm report, Jun 30, 10:50 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1050 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
06/30/2021 M40 MPH SUFFOLK NY MESONET
&&Local storm report, Jun 30, 10:52 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1052 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM MARINE TSTM WIND 1 S CITY ISLAND 40.85N 73.79W
06/30/2021 M39 MPH ANZ335 NY MESONET
&&Local storm report, Jun 30, 10:55 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1055 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM MARINE TSTM WIND 1 NW STONY BROOK 40.92N 73.14W
06/30/2021 M42 MPH SUFFOLK NY MESONET
&&Local storm report, Jun 30, 11:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1112 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND DMG 1 SSW GREENWICH VILLAGE 40.74N 74.00W
06/30/2021 NEW YORK NY LAW ENFORCEMENT
NYPD REPORTS WIRES DOWN IN LOWER MANHATTAN.
&&
DRSpecial weather statement, Jun 30, 11:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1127 PM EDT Wed Jun 30 2021
NYZ078>081-010500-
Southwest Suffolk-Northwest Suffolk-Southeast Suffolk-Northeast
Suffolk-
1127 PM EDT Wed Jun 30 2021
...A LINE OF THUNDERSTORMS WILL AFFECT EASTERN SUFFOLK COUNTY...
At 1127 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Rocky Point to near Davis Park. Movement
was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Middle Island and Rocky Point around 1130 PM EDT.
Brookhaven National Laboratory around 1135 PM EDT.
Manorville and Wading River around 1140 PM EDT.
Calverton around 1145 PM EDT.
Riverhead around 1155 PM EDT.
Mattituck around 1205 AM EDT.
Shinnecock Hills and Peconic around 1215 AM EDT.
Southold and Southampton around 1220 AM EDT.
Noyack and Shelter Island around 1225 AM EDT.
Sag Harbor and Bridgehampton around 1230 AM EDT.
East Hampton around 1240 AM EDT.
Gardiners Island around 1255 AM EDT.
LAT...LON 4102 7191 4065 7308 4073 7295 4071 7306
4071 7307 4099 7300 4100 7264 4112 7241
4117 7217 4110 7229 4105 7225 4108 7216
4104 7212 4114 7213 4114 7212 4110 7206
4101 7209 4108 7190
TIME...MOT...LOC 0327Z 265DEG 27KT 4095 7293 4060 7302
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 30, 8:31 PM EDT | Special Weather Statement | OKX | Nassau | 44 min |
| Jun 30, 8:37 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 38 min |
| Jun 30, 8:41 PM EDT | Special Weather Statement | OKX | Bronx, New York | 49 min |
| Jun 30, 8:55 PM EDT | Special Marine Warning | OKX | 35 min | |
| Jun 30, 9:06 PM EDT | Special Weather Statement | OKX | Nassau | 39 min |
| Jun 30, 9:07 PM EDT | Special Weather Statement | OKX | Richmond | 38 min |
| Jun 30, 9:24 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 29 min |
| Jun 30, 9:30 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jun 30, 9:38 PM EDT | Special Marine Warning | OKX | 67 min | |
| Jun 30, 9:39 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, New York, Queens, Richmond | 51 min |
| Jun 30, 9:57 PM EDT | Special Weather Statement | OKX | Bronx, New York | 33 min |
| Jun 30, 10:00 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jun 30, 10:22 PM EDT | Special Weather Statement | OKX | Nassau | 23 min |
| Jun 30, 10:45 PM EDT | Special Weather Statement | OKX | Nassau | 45 min |
| Jul 1, 10:47 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 10 hr |
| Jul 1, 7:42 PM EDT | Special Marine Warning | OKX | 50 min | |
| Jun 30, 9:00 PM EDT | Special Weather Statement | OKX | 30 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.